Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 83, NWS New York, NY
NWS New York, NY issued this small craft advisory at Sep 4, 2017, 3:17 AM EDT. It took effect at Sep 4, 2017, 6:00 PM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2017, 3:17 AM EDT (07:17 UTC)
- In effect from
- Sep 4, 2017, 6:00 PM EDT
- Expired
- Sep 5, 2017, 10:19 PM EDT
- In force
- 28 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
992 WHUS71 KOKX 040717 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 317 AM EDT MON SEP 4 2017 ANZ350-353-355-042200- /O.NEW.KOKX.SC.Y.0083.170904T2200Z-170905T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 317 AM EDT MON SEP 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
169 WHUS71 KOKX 041921 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 321 PM EDT MON SEP 4 2017 ANZ350-353-355-050930- /O.EXT.KOKX.SC.Y.0083.170904T2200Z-170906T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 321 PM EDT MON SEP 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
964 WHUS71 KOKX 050725 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 325 AM EDT TUE SEP 5 2017 ANZ350-353-355-052200- /O.CON.KOKX.SC.Y.0083.000000T0000Z-170906T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 325 AM EDT TUE SEP 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
887 WHUS71 KOKX 051933 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 333 PM EDT TUE SEP 5 2017 ANZ350-353-355-061000- /O.CON.KOKX.SC.Y.0083.000000T0000Z-170906T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 333 PM EDT TUE SEP 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 8 FEET. ROUGH SEAS CONTINUE THOUGHT THE END OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
624 WHUS71 KOKX 060219 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1019 PM EDT TUE SEP 5 2017 ANZ350-353-355-061030- /O.CAN.KOKX.SC.Y.0083.000000T0000Z-170906T1000Z/ /O.NEW.KOKX.SW.Y.0022.170906T0219Z-170907T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1019 PM EDT TUE SEP 5 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS, WHICH IS IN EFFECT UNTIL 6 PM EDT THURSDAY. * SEAS...4 TO 7 FEET IN SOUTH AND SOUTHEAST SWELLS. ROUGH SEAS CONTINUE THOUGHT THE END OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER THATBREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 1:49 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 4, 1:49 AM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service New York NY 149 AM EDT Mon Sep 4 2017 .SYNOPSIS... Weak high pressure builds to the south into Monday, then moves off the southeastern coast Monday night. A cold front begins to slowly approach from the west late Monday night. The cold front continues to slowly approach from the west Tuesday and Tuesday night, as he Bermuda high slowly gives way and slides farther out to sea. This cold front then gradually crosses the Tri-state Wednesday through Thursday, exiting to the east Thursday night. High pressure then builds in Friday through Sunday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Mostly clear conditions overnight with ridging at the surface and aloft. Lows will be a few degrees below normal. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/... A deep trough begins to dig into the northern plain states and upper midwest late Monday and Monday night as the surface high over the southeastern states shifts into the western Atlantic, and merges with the existing Bermuda high. A return flow sets up during Monday and Monday night with warming temperatures. There is a moderate risk for the development of rip currents at the ocean beaches Labor Day. This risk could be potentially high in the morning for the beaches of Eastern LI due to residual S swells. Then potential for high rip current risk for all beaches late Mon/Mon eve due to wind waves from marginal SCA S/SW winds, and potential onset of long periods swells from Irma. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Models have come into better agreement on the timing/evolution of a full latitude trough that evolves into a closed low from Tuesday-Sunday. A full latitude trough builds into the Mississippi River Valley Tuesday and Tuesday night. There is some uncertainty on how fast precipitation builds in ahead of this system. Have slowed the onset down somewhat based on 12z guidance. For now see the potential for some isolated to scattered showers (and possibly a rumble of thunder, over mainly the NW 1/3 of the area Tuesday afternoon, and then warrants likely pops over over the NW 1/4 of the CWA with slight chance to chance pops over the remainder of the CWA Tuesday night. Highs Tuesday and lows Tuesday night should be around 5 degrees above normal. This trough then slides across the Great Lakes and Ohio River Valley Wednesday and Wednesday night, reaching the western slopes of the Appalachians by Thursday morning. This trough then begins to lift NE Thursday and Thursday night as it develops into a closed low over ONtario/possibly upstate NY by Friday. Expect showers, with possibly a rumble of thunder, to become more numerous during the day on Wednesday and continue across the entire CWA through at least Thursday morning. Precipitation should then taper off from W to E Thursday afternoon/night as the associated surface cold front slides to the east. For now have slight chance pops on Friday (chance Orange County), with the potential for isolated showers under/near the developing closed upper low. The closed low then continues to lift slowly to the NNE-NE Friday night-Sunday. With the region to the west of the trough axis, and no notable shortwaves progged to rotate through the area around the base of the low, have gone with a dry forecast during this time frame. Note: There is some differences in how quickly ridging builds back into the region early next week, and whether it will be building in from the west, or will the sub-topical ridge build back into the area. This could have significant implications as to what will happen over the eastern U.S. for the early next week. There is a possibility for a high risk of rip currents Tuesday through at least Friday, due to swells from distant Hurricane Irma. Refer to the latest statements from the National Hurricane Center for the latest information on Irma. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... High pressure builds to the south today. VFR. The exception may be patchy fog between 08 and 13z, mainly for KHPN, KSWF and KGON. Gusty SW flow develops late Mon morning, giving way to S/SSW sea breeze at coastal terminals. Gusts 20 to 25 kt possible in the afternoon. OUTLOOK FOR 00Z TUESDAY THROUGH FRIDAY... .Monday night...VFR. .Tuesday...VFR. Chance of MVFR in afternoon showers or thunderstorms. SW gusts 25 kt. .Wednesday...MVFR possible in showers and thunderstorms. SW gusts 25 kt. .Thursday...MVFR or lower in showers and thunderstorms. .Friday...VFR. Isolated afternoon showers and thunderstorms. && .MARINE... Seas have been below 5 ft for most of the ocean waters for the past few hours, and expecting eastern waters to be below advisory criteria for most of the rest of the night. Will however likely need to put up another SCA on all waters for increasing winds and seas Mon night and Tuesday. A moderate pressure gradient continues over the waters Tuesday- Wednesday night, with winds of around 15 to 20kt. Coastal ocean waters could see some occasional gusts to around 25 kt during this time frame. The pressure gradient relaxes by Thursday morning and remains light through Friday, with winds around 10 kt or less over the waters around Long Island. While seas/waves on the non-ocean waters are expected to remain below SCA levels Tuesday-Friday, long period swells well ahead of distant Hurricane Irma will build into the ocean waters and could keep seas on the coastal ocean waters around 4-6 ft or so Tuesday-Friday. && .HYDROLOGY... No significant hydrologic impacts are expected through Tuesday morning. There is the potential for at least 1-2 inches of rain from late Tuesday through Thursday night, with around 1/2 to 1 1/2 inches expected by Wednesday evening. At this time, there does appear to be some potential for minor urban/poor drainage flooding. However, given that the rain will be spread out over 2-3 days, it is possible that no significant impact could be realized. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. &&
Hazardous weather outlook, Sep 3, 9:58 PM EDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service New York NY 958 PM EDT Sun Sep 3 2017 NYZ075-080-081-178-179-050200- Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 958 PM EDT Sun Sep 3 2017 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Hazardous weather not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a moderate to possibly high risk of rip current development at the ocean beaches on Monday. Then potential for an extended period of high rip current risk exists Tuesday through this weekend as swells from distant Hurricane Irma build towards the area. Refer to the latest statements from the National Hurricane Center for the latest information on Irma. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-050200- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk- Northern Queens-Northern Nassau- 958 PM EDT Sun Sep 3 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-050200- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 958 PM EDT Sun Sep 3 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:38 PM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 6 days |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.